Missouri, 2005

Damaging Wind in Missouri, July 18, 2005

July 18, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 18, 1:30 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 18, 1:30 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT MON JUL 18 2005

.DISCUSSION...

SHORT TERM (TODAY)...

OUTFLOW BOUNDARY EXTENDED FROM CARTHAGE TO NIXA TO HOUSTON AROUND
NOON. MOST OF THE EARLY MORNING STORMS HAVE DIMINISHED WITH NEW
CONVECTION ATTEMPTING TO FIRE SOUTH OF INTERSTATE 44...WHERE SURFACE
TEMPS ARE ALREADY IN THE UPPER 80S/LOWER 90S.

EXPECT SCATTERED CONVECTION TO DEVELOP DURING THE EARLY/MID
AFTERNOON OVER THE SOUTHEAST HALF OF THE FORECAST AREA...WITH
ANOTHER ROUND DEVELOPING OVER OUR NORTHWEST ZONES AHEAD OF THE COLD
FRONT OVER EASTERN KANSAS AND WEST CENTRAL MO FROM MID AFTERNOON
THROUGH THE EVENING. MAIN QUESTION WILL BE HOW MUCH THE CURRENTLY
STABILIZED AIRMASS OVER OUR NORTHWEST ZONES CAN RECOVER.

LATEST GFS AND NAM SHOW APPROACHING FRONT STALLING OVER THE AREA
LATE TONIGHT INTO TUESDAY AND GRADUALLY WASHING OUT AS LEE TROUGH
DEEPENS OVER THE CENTRAL/NORTHERN HIGH PLAINS. FOR NOW WILL CONTINUE
LOW POPS THROUGH TUESDAY WITH UNSTABLE AIRMASS AND WEAK CONVERGENCE
ALONG STALLED FRONT AND POSSIBLE REMNANT OUTFLOW BOUNDARIES.

UPPER LEVEL RIDGE WILL BUILD INTO THE AREA THROUGH THE LATTER
PORTION OF THE WEEK...WITH POTENTIAL FOR TRIPLE DIGIT HIGHS BY
FRIDAY.  MODEL SOUNDINGS SHOW FAIRLY UNSTABLE BUT INCREASINGLY DRIER
AIRMASS OVER THE REGION...SO WILL CONTINUE DRY FORECAST THROUGH THE
REST OF THE PERIOD. WILL NEED TO MONITOR POSSIBLE FROPA ON THURSDAY.
AT THIS TIME...IT LOOKS LIKE MAIN PRECIPITATION SHOULD DEVELOP JUST
TO THE EAST OF OUR AREA...IN VICINITY OF NORTHWEST FLOW AND DEEPER
MOISTURE AROUND EASTERN EDGE OF BUILDING UPPER RIDGE.

&&

.AVIATION...

FOR THE 18Z TAFS...OUTFLOW BOUNDARY HAS MOVED THROUGH KSGF AND KJLN
TAF SITES...SHIFTING WINDS TO WEST/NORTHWEST DIRECTION. THINK THIS
WILL BE FAIRLY SHORT LIVED AS AFTERNOON MIXING CONTINUES AND BRINGS
WINDS BACK TO THE SOUTHWEST. CEILINGS SHOULD CONTINUE TO GRADUALLY
LIFT FROM 2000 TO 3000 FEET THROUGH THE AFTERNOON. WILL CARRY A
PREDOMINANT SCATTERED DECK AROUND 2500 FEET WITH TEMPO BROKEN
CEILINGS THROUGH 23Z. WILL ALSO CARRY VICINITY THUNDER THROUGH THE
AFTERNOON.

LATEST GFS/NAM SHOW FRONT STALLING OUT NEAR I-44 CORRIDOR
TONIGHT...SO WILL GO LIGHT SOUTH AFTER 03Z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

TERRY
Hazardous weather outlook, Jul 18, 3:20 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT MON JUL 18 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
420 PM CDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS.

  AREAS AFFECTED AND TIMING:

  ALL BUT FAR NORTHERN PORTIONS OF THE OUTLOOK AREA THIS EVENING.

  DISCUSSION:

  SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. THE STRONGER
  STORMS MAY PRODUCE CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
  DOWNPOURS...AND POSSIBLY AN ISOLATED WIND GUST OR TWO OVER 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AS
  THE STALLED FRONT REMAINS OVER THE AREA. NO ORGANIZED SEVERE
  THUNDERSTORMS ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/IZZI

The radar

The Springfield radar (KSGF), 25 km away, was scanning. The volume nearest the first event began at 21:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greene

When
July 18, 3:50 PM CST
Where
Greene County, Strafford
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.267, -93.117

Thunderstorm wind gusts downed trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463254.